Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 30, NWS Tulsa, OK

August 30, 2018Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Aug 30, 2018, 7:56 PM CDT for Ottawa County, Oklahoma. It took effect at Aug 31, 2018, 7:00 PM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Aug 30, 2018, 7:56 PM CDT (00:56 UTC)
In effect from
Aug 31, 2018, 7:00 PM CDT
Expired
Sep 1, 2018, 8:07 AM CDT
In force
13 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.56 ft at Aug 31, 2018, 11:00 AM CDT.

actionminormoderate5101508/3109/0109/02
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

205 
WGUS44 KTSA 310056
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
756 PM CDT Thu Aug 30 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-310855-
/O.NEW.KTSA.FL.W.0030.180901T0748Z-180902T0730Z/
/COMO2.1.ER.180901T0748Z.180901T1800Z.180902T0130Z.NO/
756 PM CDT Thu Aug 30 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from late Friday night to late Saturday night, or until the warning
  is cancelled.
* At  7:30 PM Thursday, the stage was  4.49 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Saturday before dawn  and continue to rise to near 15.8
  feet by early Saturday afternoon. The river is expected to fall 
  below flood stage Saturday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
7 follow-up statements
377 
WGUS84 KTSA 310515
FLSTSA
Flood Statement
National Weather Service Tulsa OK
1215 AM CDT Fri Aug 31 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-311315-
/O.CON.KTSA.FL.W.0030.180901T0748Z-180902T0730Z/
/COMO2.1.ER.180901T0748Z.180901T1800Z.180902T0130Z.NO/
1215 AM CDT Fri Aug 31 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to late Saturday night, or until the warning is 
  cancelled.
* At 11:30 PM Thursday, the stage was  8.78 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Saturday before dawn and continue to rise to near 15.8 
  feet by early Saturday afternoon. The river is expected to fall 
  below flood stage Saturday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
495 
WGUS84 KTSA 311041
FLSTSA
Flood Statement
National Weather Service Tulsa OK
541 AM CDT Fri Aug 31 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-311841-
/O.CON.KTSA.FL.W.0030.180901T0748Z-180902T0730Z/
/COMO2.1.ER.180901T0748Z.180901T1800Z.180902T0130Z.NO/
541 AM CDT Fri Aug 31 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to late Saturday night, or until the warning is 
  cancelled.
* At  5:30 AM Friday, the stage was 13.66 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Saturday before dawn and continue to rise to near 15.8 
  feet by early Saturday afternoon. The river is expected to fall 
  below flood stage Saturday evening.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

Lacy
661 
WGUS84 KTSA 311328
FLSTSA
Flood Statement
National Weather Service Tulsa OK
828 AM CDT Fri Aug 31 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-312127-
/O.EXT.KTSA.FL.W.0030.180901T0000Z-180901T1200Z/
/COMO2.1.ER.180901T0000Z.180901T0000Z.180901T0600Z.NO/
828 AM CDT Fri Aug 31 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* from this evening to Saturday morning, or until the warning is 
  cancelled.
* At  7:30 AM Friday, the stage was 14.13 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is expected to rise to 
  near flood stage this evening and remain near flood stage through 
  early Saturday morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
957 
WGUS84 KTSA 311859
FLSTSA
Flood Statement
National Weather Service Tulsa OK
159 PM CDT Fri Aug 31 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-010259-
/O.EXT.KTSA.FL.W.0030.180901T0000Z-180901T0600Z/
/COMO2.1.ER.180901T0000Z.180901T0000Z.180901T0000Z.NO/
159 PM CDT Fri Aug 31 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* from this evening to late tonight, or until the warning is 
  cancelled.
* At  1:30 PM Friday, the stage was 14.47 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is near its crest but
  could still rise slightly to near flood stage this evening.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding. At 14.0 feet, 
  low lying areas along the river in Riverview Park are threatened 
  by high water and faster flows are expected. Use extra caution or 
  avoid recreational activities near the river. 
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
350 
WGUS84 KTSA 010041
FLSTSA
Flood Statement
National Weather Service Tulsa OK
741 PM CDT Fri Aug 31 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-010840-
/O.EXT.KTSA.FL.W.0030.000000T0000Z-180901T1800Z/
/COMO2.1.ER.180901T1200Z.180901T1200Z.180901T1200Z.NO/
741 PM CDT Fri Aug 31 2018

...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for
  The Neosho River near Commerce.
* until Saturday afternoon, or until the warning is cancelled.
* At  7:30 PM Friday, the stage was 14.40 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is expected to rise to 
  near flood stage Saturday morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
804 
WGUS84 KTSA 010711
FLSTSA
Flood Statement
National Weather Service Tulsa OK
211 AM CDT Sat Sep 1 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-011511-
/O.CON.KTSA.FL.W.0030.000000T0000Z-180901T1800Z/
/COMO2.1.ER.180901T1200Z.180901T1200Z.180901T1200Z.NO/
211 AM CDT Sat Sep 1 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* until this afternoon, or until the warning is cancelled.
* At  1:30 AM Saturday, the stage was 14.11 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is expected to rise to 
  near flood stage this morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

Lacy
237 
WGUS84 KTSA 011307
FLSTSA
Flood Statement
National Weather Service Tulsa OK
807 AM CDT Sat Sep 1 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-011337-
/O.CAN.KTSA.FL.W.0030.000000T0000Z-180901T1800Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 AM CDT Sat Sep 1 2018

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  7:30 AM Saturday, the stage was 13.70 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce crested below flood stage
  at 14.6 feet. The river will remain below flood stage.
* Impact...At 14.0 feet, low lying areas along the river in Riverview 
  Park are threatened by high water and faster flows are expected. 
  Use extra caution or avoid recreational activities near the river. 
  Interests near the river should continue to monitor later 
  forecasts.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 30, 6:48 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 30, 6:48 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
648 PM CDT Thu Aug 30 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms will continue exit the CWA over the next
couple of hours with few/scattered high clouds forecast overnight
across Eastern Oklahoma and Northwest Arkansas. Also
overnight...breezy easterly wind from afternoon convection should
become light and begin to shift more out of the southeast to south
as a weak surface boundary lifts out of the region. During the day
Friday...few/scattered mid and high clouds along with southerly
winds should be common over the CWA. VFR conditions are currently
forecast through the TAF period.

&&

.PREV DISCUSSION... /Issued 253 PM CDT Thu Aug 30 2018/

DISCUSSION...
Area of convection remains ongoing across parts of northeast
Oklahoma with another area exiting northwest Arkansas. Outflow
boundary generated from the aforementioned convection showing up
nicely on KINX, however current thinking is chances for additional
storm development along this boundary will be quite limited as
upper level high pressure continues to build into the area from
the south. That said, convective chances look to be confined to
the same areas for the remainder of the afternoon. Expect
diminishing coverage around 00Z across far northwest Arkansas, so
at this time will not include pops for the first period, but
instead use a pre first period to keep a mention going through
the afternoon. Upper level high pressure will build into the area
for Friday and Saturday, likely resulting in the hottest days for
this forecast cycle. Much of the area will see afternoon heat
index values between 100-105 Friday, with the potential for a few
degrees less for Saturday. The upper high begins to shift east
late in the weekend, leaving the area on the periphery of slightly
better flow. Several disturbances moving around the periphery of
the high will increase chances for scattered thunderstorms, mainly
during the afternoon beginning Sunday and continuing into Labor
Day. The pattern into the middle of the week doesn't look to
change much, so will maintain low pops across the entire area with
warm and humid conditions to continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  95  76  94 /   0   0   0  10
FSM   73  93  76  92 /   0   0   0  10
MLC   74  95  76  94 /   0   0   0  10
BVO   73  95  75  94 /   0   0   0  10
FYV   69  91  70  90 /  10   0   0  10
BYV   70  91  71  90 /  10  10   0   0
MKO   73  94  74  93 /   0   0   0  10
MIO   73  94  75  93 /  10   0   0  10
F10   74  95  75  94 /   0   0   0  10
HHW   73  96  75  95 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Aug 30, 5:15 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 PM CDT Thu Aug 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 PM CDT Thu Aug 30 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly East Central Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A line of showers and thunderstorms will continue to weaken as
it moves southeast across northwest Arkansas and east central
Oklahoma early this evening. A limited severe weather risk will
continue until near sunset with the storms on the western end of
the line in east central Oklahoma. Hail to quarter size and 60
mile an wind gusts will be the main threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Dangerous Heat Potential.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An upper ridge will build across the region on Friday and
Saturday, with a return to hot and humid conditions. By Sunday,
there will be at least some chance for widely scattered showers
and storms in the afternoon, mainly across southeast Oklahoma and
western Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 30, 5:04 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT THU AUG 30 2018

OKZ068>070-302230-
Adair OK-Muskogee OK-Cherokee OK-
504 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...CHEROKEE AND NORTHEASTERN
MUSKOGEE COUNTIES UNTIL 530 PM CDT...

At 503 PM CDT, a strong thunderstorm was located near Tahlequah,
moving southeast at 35 mph.

Dime to penny size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Tahlequah...                      Stilwell...
Hulbert...                        Eldon...
Adair State Park...               Proctor...
Christie...                       Greenleaf State Park...
Pumpkin Center...                 Maryetta...
Cookson...                        Cherokee Landing State Park...
Scraper...                        Baron...
Lost City...

LAT...LON 3578 9453 3564 9502 3564 9512 3561 9513
      3559 9518 3602 9523 3604 9522 3615 9463
TIME...MOT...LOC 2203Z 335DEG 31KT 3594 9494
Special weather statement, Aug 30, 5:28 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
528 PM CDT THU AUG 30 2018

OKZ068>070-072-074-302300-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
528 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...
SEQUOYAH...ADAIR...SOUTHEASTERN CHEROKEE AND EAST CENTRAL MUSKOGEE
COUNTIES UNTIL 600 PM CDT...

At 527 PM CDT, a strong thunderstorm was located 6 miles south of
Eldon, moving south at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Sallisaw...                       Stilwell...
Vian...                           Gore...
Webbers Falls...                  Marble City...
Brushy...                         Adair State Park...
Maryetta...                       Cookson...
Brushy Lake State Park...         Cherokee Landing State Park...
Bunch...                          Lake Tenkiller State Park...
Baron...                          Short...
Box...                            Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 285 and
311.

LAT...LON 3538 9519 3570 9513 3589 9491 3596 9453
      3546 9444
TIME...MOT...LOC 2227Z 338DEG 32KT 3584 9481
Special weather statement, Aug 30, 6:37 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
637 PM CDT THU AUG 30 2018

ARZ019-029-OKZ076-310015-
Sebastian AR-Crawford AR-Le Flore OK-
637 PM CDT THU AUG 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAWFORD...
SEBASTIAN AND EASTERN LE FLORE COUNTIES UNTIL 715 PM CDT...

At 636 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Alma to near Cameron. Movement was
south at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Poteau...                         Greenwood...
Alma...                           Barling...
Pocola...                         Lavaca...
Arkoma...                         Mansfield...
Hackett...                        Hartford...
Huntington...                     Bonanza...
Midland...                        Cameron...
Excelsior...                      Fort Smith Regional Airport...
Bloomer...                        Washburn...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 7 and 14.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3493 9445
      3451 9447 3515 9461 3557 9422 3526 9408
      3522 9408 3520 9405 3515 9403
TIME...MOT...LOC 2336Z 344DEG 32KT 3547 9426 3516 9454
Local storm report, Aug 30, 6:38 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT THU AUG 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     1 E HULBERT             35.93N 95.12W
08/30/2018                   CHEROKEE           OK   BROADCAST MEDIA

            TREES DOWN ON HIGHWAY 51 EAST OF HULBERT. TIME IS RADAR
            ESTIMATED.

&&

DMJ
Local storm report, Aug 30, 6:52 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT THU AUG 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     1 W FORT SMITH          35.39N 94.42W
08/30/2018                   SEBASTIAN          AR   PUBLIC

            1 INCH TREE LIMBS DOWN ONE WEST OF FORT SMITH REGIONAL
            AIRPORT. TIME IS RADAR ESTIMATED.

&&

DMJ
Local storm report, Aug 30, 7:01 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT THU AUG 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     1 NE TAHLEQUAH          35.93N 94.96W
08/30/2018                   CHEROKEE           OK   BROADCAST MEDIA

            TREES DOWN ON POWER LINES ON BEAVERSON ROAD JUST EAST OF
            N 520 ROAD. TIME IS RADAR ESTIMATED.

0458 PM     TSTM WND DMG     1 E TAHLEQUAH           35.92N 94.95W
08/30/2018                   CHEROKEE           OK   BROADCAST MEDIA

            TREES DOWN ON POWER LINES AT WELLING ROAD AND 551 ROAD.
            TIME IS RADAR ESITMATED.

&&

DMJ

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.